MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COMPRESSION HIP SCREW HEX HEAD COMPRESSING SCREW 28.5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. COMPRESSION HIP SCREW HEX HEAD COMPRESSING SCREW 28.5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 124126
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a plate was implanted in patients left hip due to a bone cyst in (b)(6) 2009.Patient had ongoing issues with pain over the years; however, pain intensified in 2019 to the point patient needed to be on crutches.She asked for two different medical opinions and found an orthopedic surgeon willing to take just the top screw which looked to be partially out.During the revision surgery, they found the screw wasn't even in, and they just needed to grab it out.
 
Event or Problem Description
It was reported that a plate was implanted in patients left hip due to a bone cyst in (b)(6) 2009.Patient had ongoing issues with pain over the years; however, pain intensified in 2019 to the point patient needed to be on crutches.She asked for two different medical opinions and found an orthopedic surgeon willing to take just the top screw which looked to be partially out.During the revision surgery, they found the compressing screw 28.5mm wasn't even in, and they just needed to grab it out.The patient continued to have pain in the left leg.A test done from orthopedic analysis shows that the patient is hypersensitive to nickel and chromium and further testing is going to be initiated.

Brand Name
COMPRESSION HIP SCREW HEX HEAD COMPRESSING SCREW 28.5MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9975114
Report Number1020279-2020-01321
Device Sequence Number16688525
Product Code KTT
UDI-Device Identifier03596010072863
UDI-Public03596010072863
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number124126
Device Catalogue Number121117
Device Lot Number4A61783
Initial Date Received by Manufacturer 03/28/2020
Supplement Date Received by Manufacturer02/25/2021
10/05/2021
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date03/19/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;